Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Post-menopausal bleeding
avatar
JenniJS posted:
I am a 58 years old. In February 2009, I had a trans-sphenoidal adenomatomy. Complications during surgery were a spinal fluid leak. Six weeks post surgery I was diagnosed with Diabetes Insipidis & I take Desmopressin daily for that. January 2007, I went through menopause--never having any bleeding or symptoms of a menstrual cycle until November 2010. I've had 5 episodes of post menopausal bleeding since then. The most recent, September 2012, has been extremely severe. I've gone through all the usual testing: bloodwork, uterine biopsy, intrauterine ultrasound, pelvic exam, etc. Everything is always negative. My question is: Could the pituitary surgery have caused my menstrual cycle to return? Right now, my GYN has me on 5 mg of Provera. Any comments or suggestions?
Reply
 
avatar
Mary Jane Minkin, MD responded:
Dear JenniJS,
You poor woman; you have been through a lot. You're asking a very good question. I presume you have had follow up CAT scans or MRIs which have been fine. Have you had any blood tests looking for your FSH and estradiol level? Those might help as far as seeing what kind of hormonal activities are going on in your body. The provera sounds like a reasonable option. I'll be thinking about this question all evening! and if I come up with any other thoughts, I'll let you know,
Good luck,
Mary Jane
 
avatar
JenniJS replied to Mary Jane Minkin, MD's response:
I am a patient at MD Anderson in Houston & I have to go for follow up MRI's and bloodwork until 2014. I see a neurosurgeon and endocrine Dr every year. Everything has always been fine. I mentioned the bleeding to my endocrine Dr and she doesn't seen to think there is a correlation. I will ask my GYN about the FSH and estradiol levels & if they checked for this when I had bloodwork this past Friday. Thank you for your input. I'm supposed to get results from the tests I had done on Friday, either today or Tuesday. Everything is always negative, which is good, but then no one can explain why this continues to happen. Thank you!


Featuring Experts

Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

Helpful Tips

Physical activity at midlifeExpert
Regular physical activity is a vital part of every midlife woman?s life, preserving physical and mental health and improving quality of ... More
Was this Helpful?
18 of 29 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the North American Menopause Society website